- About this Journal
- Abstracting and Indexing
- Aims and Scope
- Annual Issues
- Article Processing Charges
- Articles in Press
- Author Guidelines
- Bibliographic Information
- Citations to this Journal
- Contact Information
- Editorial Board
- Editorial Workflow
- Free eTOC Alerts
- Publication Ethics
- Reviewers Acknowledgment
- Submit a Manuscript
- Subscription Information
- Table of Contents
Journal of Applied Mathematics
Volume 2013 (2013), Article ID 978493, 5 pages
Refinements on the Hermite-Hadamard Inequalities for -Convex Functions
School of Mathematics and Statistics, Chongqing Three Gorges University, Wanzhou, Chongqing 404000, China
Received 10 April 2013; Accepted 24 August 2013
Academic Editor: Kazutake Komori
Copyright © 2013 Feixiang Chen and Xuefei Liu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We give some new generalizations of the well-known Hermite-Hadamard inequality for -convex functions.
Let be a convex function on the interval ; then for any , with , we have the following double inequality: This remarkable result is well known in the literature as the Hermite-Hadamard inequality. Note that some of the classical inequalities for means can be derived from (1) for appropriate particular selections of the mapping . Both inequalities hold in the reversed direction if is concave. Some refinements of the Hermite-Hadamard inequality on convex functions have been extensively investigated by a number of authors (e.g., [1–9]). The Hermite-Hadamard inequality was generalized in  to an -convex positive function which is defined on an interval . A positive function is called -convex on , if for each , and It is obvious that 0-convex functions are simply log-convex functions and 1-convex functions are ordinary convex functions. If is a positive -concave function, then inequality (2) is reversed. We note that if and are convex and is increasing, then is convex; moreover, since , it follows that a log-convex function is convex. This follows directly from (2) because, by the arithmetic-geometric mean inequality, we have
In , Gill et al. proved the following two theorems.
Theorem 1. Suppose that is a positive -convex function on . Then If is a positive -concave function, then the inequality is reversed.
Theorem 2. Suppose that is a positive log-convex function on . Then If is a positive log-concave function, then the inequality is reversed.
In , Sulaiman obtained the following result for -convex functions.
Theorem 3. Let be a positive -convex function on , . Set Then, the following inequality holds:
In , Sulaiman obtained the following result for log-convex functions.
Theorem 4. Assume that is an increasing log-convex function. Then for all , one has where
In this note, we establish some generalizations of the above results for the class of -convex functions.
Lemma 5. If , , then
Lemma 7. If , then
Lemma 8. If and , then
Lemma 9. If , , then the following inequality holds:
Lemma 10 (see [11, Theorem 3.1]). Let be -convex on and ; then
3. Main Results
Theorem 11. Let be -convex and non-decreasing on and ; for , , , and arbitrary , the following inequality holds: where
Proof. Observing that , and Jensen’s inequality for , we have where the second inequality follows from replacing and by and , respectively, and (1) for . Therefore where the third inequality follows from replacing and by and , respectively, and (4). The proof is completed.
Corollary 13. With the above notations, if is -convex and nondecreasing on and , one has the following inequality: where and are defined in Theorem 11.
Theorem 14. Let be log-convex and nondecreasing on ; for , , , and arbitrary , the following inequality holds: where
Proof. Let be a positive -convex function on , , by Theorem 3: then Applying Lemma 5, let ; then is log-convex and Observing that , where the first inequality follows from replacing and by and , respectively, and (5). The proof is completed.
Corollary 16. With the above notations, suppose that is log-convex and nondecreasing on ; one has the following inequality: where and are defined in Theorem 14.
This work is supported by the Natural Science Foundation Project of “CQ CSTC” (no. cstc2012jjA00013) and Youth Project of Chongqing Three Gorges University of China.
- G. Farid, S. Abramovich, and J. Pečarić, “More about hermite-hadamard inequalities, cauchy's means, and superquadracity,” Journal of Inequalities and Applications, vol. 2010, Article ID 102467, 2010.
- M. Bessenyei and Z. Páles, “Hadamard-type inequalities for generalized convex functions,” Mathematical Inequalities & Applications, vol. 6, no. 3, pp. 379–392, 2003.
- Y. Chu, G. Wang, and X. Zhang, “Schur convexity and Hadamard's inequality,” Mathematical Inequalities & Applications, vol. 13, no. 4, pp. 725–731, 2010.
- A. El Farissi, “Simple proof and refinement of Hermite-Hadamard inequality,” Journal of Mathematical Inequalities, vol. 4, no. 3, pp. 365–369, 2010.
- X. Gao, “A note on the Hermite-Hadamard inequality,” Journal of Mathematical Inequalities, vol. 4, no. 4, pp. 587–591, 2010.
- P. M. Gill, C. E. M. Pearce, and J. Pečarić, “Hadamard's inequality for -convex functions,” Journal of Mathematical Analysis and Applications, vol. 215, no. 2, pp. 461–470, 1997.
- H. Kavurmaci, M. Avci, and M. E. Özdemir, “New inequalities of Hermite-Hadamard type for convex functions with applications,” Journal of Inequalities and Applications, vol. 2011, article 86, 2011.
- U. S. Kirmaci, M. Klaričić Bakula, M. E. Özdemir, and J. Pečarić, “Hadamard-type inequalities for -convex functions,” Applied Mathematics and Computation, vol. 193, no. 1, pp. 26–35, 2007.
- X.-M. Zhang, Y.-M. Chu, and X.-H. Zhang, “The Hermite-Hadamard type inequality of GA-convex functions and its applications,” Journal of Inequalities and Applications, vol. 2010, Article ID 507560, 11 pages, 2010.
- C. E. M. Pearce, J. Pečarić, and V. Šimić, “Stolarsky means and Hadamard's inequality,” Journal of Mathematical Analysis and Applications, vol. 220, no. 1, pp. 99–109, 1998.
- W. T. Sulaiman, “Refinements to Hadamard's inequality for R-convex functions,” in Proceedings of the International Conference on Numerical Analysis and Applied Mathematics (ICNAAM '10), vol. 1281 of AIP Conference Proceedings, pp. 2229–2233, September 2010.
- W. T. Sulaiman, “Refinements to Hadamard's inequality for log-convex functions,” Applied Mathematics, vol. 2, no. 7, pp. 899–903, 2011.